Neupro Patches


#1
Hi,

What is the best cream to use for getting rid of the "red patches" that remain on the skin after the Neupro Patch has been changed.

Thanks.

#2
I usually use Suda creme . My husband skin is very poor and it's what we use migh take a while go . Take care when you remove the patch , I am sure that you do though .
How are you getting on with the patch are you seeing much difference .

#3
Hi Johnnie,

Thanks for your reply. I have been on 10mg patches for about 3 months and I can’t say that I notice any significant difference: my walking is not great, I have a slight tremor in my right arm but my family say that my mood is a lot better since I started using the patches. Also, they gave me smooth transition from Azilect which I had to discontinue because of hair loss. Neupro are very gentle and I haven't noticed any side effects apart from the redness when I take a patch off. I was diagnosed with PD in 2008.

I have just been (this week) prescribed Sinemet and I am staring at the pack, trying to work up courage to take them.

Dixie

#4
Hi Dixie, I have been on 8mg Neupro patches for three months now and have been fairly ok...it's only when I tried to come off them to trial Sinemet that my troubles began...freezing and vertigo and the start of Sinemet meant surges and more vertigo plus fatigue on top...I cannot tell if it was the withdrawal symptoms from the Neupro or the too low starter dose of Sinemet that caused this but I didn't hang around long enough to see...I'm back on the patches and everything is shall we say OK ..it had not been a pleasant experience! Let us know how you get on...i certainly would be interested to know.:confused:

All the best,

Stuart

#5
Hi Stuart,

Did you gradually stop using the Neupro patches and when they were out of your system then start taking the Sinemet, or did you overlap the two?

My PD nurse has advised doing it very slowly as follows: initially keep applying the Neupro patches at the current dosage and then adding to that half a Sinemet per day (as I am very pill sensitive); then taking stock of the situation before any other changes.

Dixie

#6
Hi Dixie

I used the Rotigotine transdermal patches for only a short period in 2008 but during that time I found, like Johnnie, that Suda-creme was best for keeping the itches at bay.

I also developed headaches (something that rarely effects me) whilst using them.

For a man its quite awkward finding a smooth place to attach the patches too!

I had to shave in places that I'd never would have considered previously and if you perspire badly, don't even bother trying to place them! Well, not unless you cover with ordinary plasters.

ps. Don't forget that Rotigotine is a dopamine agonist.

#7
Hi Pokermid,

Thanks you for your reply. How did you manage to reduce and come off the patches and what medication are you taking now to replace them? And, finally does it work for you?

Dixie.

#8
Hi Dixie

I just arranged with my neuro to change over from the patches to Ropinirole.

I can't really remember if it effected my symptoms or not because I was still gambling heavily under the DA influence.

I think I only used them for about 3 months.

I came off Ropinirole in 2009.

Symptoms got worse but better than still gambling my life away eh?

Poker

#9
Hi Dixie,
My Neuro advised me to step down gently from 8 mgs patches to 0 mgms for 24hrs before starting a very low dose of Sinemet. The step down in itself was awful and unbearable at 2 mgs that I did overlap at this level. Result, nausea, sleepy, light-headedness and vertigo for almost a week before I decided to go back on patches...and now feel ok again,not great but ok. I should perhaps have stayed with it for a little longer but had to go to work. The Sinemet did give me bursts of liquid movement but seemed to ware off, making me feel worse!
Best wishes,

Stuart

#10
Good morning all. My husband has been on Sinemet plus for about 4 yrs not that it seemed to help . His mobility is poor . especially balance . About a year on the patches .
They are not helping his walking but I do think his mood/ concentration generally . It did take quite a long time to see any difference .

I am still finding that the sudacreme is te best thing for the redness which does eventually fade . Sometimes they stick and cause blistering but the sudacreme helps heal it quickly .

It can be difficult finding new areas especially with hair lol

His walking is further troubles with painful knees he has had a right patello femoral replacement which has also taken a long time to see any improvement .

the knee pain I think is acused by standing / walking with flexed knees . He says they are stiff .

#11

Hi , can anyone advise me on how to reduce the neupropatch ?  I was on 12mg plus madopar 12 far too high making my speech slurred and could speak properly  , dizzy /unbalanced I've fell 7 times now since the patch the last fall I split my head open so patches have got to go !  I have spoke to my pd nurse but cause she went on holiday didn't get the answer on how to reduce patches . 

at the moment I'm reducing them by 2 mg at weekly intervals . I'm down to 8mg but still feel dizzy/unbalanced is the a side effect of the reducing ?

 

Any help will be greatly appreciated. 

 

Thanku joe43x


#12

Only just can back to this site .  My husband was on the patches for about five years and recently changes to Roprinirole. He still was not improved and had hallucination and seeing people . I called the GP out and told him I thought the meds were making things worse ,  We bit the bullet and stopped the Agonist   he was on 8mg  So far no problem in fact he seems to moving  a little easier in his c hair , softer . A friend and I are holding a tea party for Parkinson'sUk in December and I so happy to be able to support the people who are supporting us . 

 

 


#13

Johnnie,

 

thanks for reply , ive also come Down from 12mg to 2mg and had terrible side effects coming off but I stuck to it and feeling better , now trying new meds this week , 

just wanna get over my fear of falling cos ive fell 7times when on patches ,,, now im holding on to things to much 


#14

Hi.

I'm sorry I can't advise on last post as I don't have experience of reducing the dosage. I've read this thread with interest. I use 8mg transdermal patches alongside my co-careldopa which is the same as sinemet. I had no problems with them until the last few months.Now the patches irritate my skin and most nights I peel the patch off in the middle of the night. My body is covered in the dreaded red squares so I'm going to try the sudacreme.

As for whether they have any affect, I hadn't noticed anything until the day after I had placed a patch in a place that didn't itch. I didn't take it off in the night. In fact I totally forgot about it and stuck the next days patch on as well.  After a few hours I started to have tremors which got steadily worse. I didn't realise my error until I had been over-dosing for over 12 hours. At that point, I removed both patches and things immediately returned to normal.